Alert archive / Iowa / Snow Advisories in 2005
Snow Advisory 4, NWS Quad Cities, IA
NWS Quad Cities, IA issued this snow advisory at Dec 13, 2005, 2:25 PM CST for 13 counties in Iowa; 5 counties in Illinois. It took effect at Dec 14, 2005, 12:00 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2005, 2:25 PM CST (20:25 UTC)
- In effect from
- Dec 14, 2005, 12:00 AM CST
- Expired
- Dec 14, 2005, 2:45 PM CST
- In force
- 15 hr
- Issued by
- NWS Quad Cities, IA
Counties Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Iowa County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Linn County, IA, Muscatine County, IA, Scott County, IA, Carroll County, IL, Jo Daviess County, IL, Rock Island County, IL, Stephenson County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 52 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this snow advisory went out at Dec 13, 3:55 AM CST, 10 hours 30 minutes earlier.
Area forecast discussion, Dec 13, 3:55 AM CST, 10 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 355 AM CST TUE DEC 13 2005 .SYNOPSIS.. WEAK HIGH PRESSURE WILL MOVE EAST OF THE REGION TODAY WHILE A STORM SYSTEM DEVELOPS IN THE PLAINS. THIS STORM SYSTEM WILL AFFECT THE AREA STARTING LATE TONIGHT THROUGH THURSDAY. && .SHORT TERM...TODAY AND TONIGHT... PATCHY FOG WILL BURN OFF THIS MORNING LEAVING A QUIET REMAINDER OF THE DAY. THE WX BEGINS TO TURN QUITE INTERESTING TONIGHT. FORECAST SOUNDINGS INDICATE IT WILL TAKE UNTIL THE 03Z-06Z TIME PERIOD TO SATURATE THE ATMOSPHERE WEST OF THE MISSISSIPPI. ONCE SATURATION OCCURS...PRECIP WILL RAPIDLY BREAK OUT AS A NICE LLJ PUMPS MOISTURE INTO THE AREA. PRECIP WILL RAPIDLY BREAK OUT ALONG AND EAST OF THE MISSISSIPPI AFTER 06Z. ACCUMULATIONS WILL VARY AND DEPEND HIGHLY ON WHEN THE SNOW BEGINS. CONTINUED WAA DURING THE NIGHT MAY RESULT IN MIXED PRECIPITATION DEVELOPING SOUTH OF HIGHWAY 34 TOWARD DAWN. ...08 FOR 05... && .LONG TERM...WEDNESDAY THROUGH MONDAY... AFTER A BURST OF WAA PRECIP WEDNESDAY MORNING...THE PRECIP SHOULD SHUT DOWN IN THE AFTERNOON FOR ALL BUT THE NORTHERN THIRD OF THE CWFA. WAA IN THE LOW LEVELS WILL CHANGE THE PRECIP OVER TO EITHER A LIQUID OR A LIQUID/FREEZING MIX ALONG AND SOUTH OF I-80 DURING THE DAY. CAA WEDNESDAY NIGHT WILL ALLOW PRECIP TO BE ALL SNOW. AMOUNTS STILL QUITE TRICKY BUT WE SHOULD END UP WITH A HIGH END ADVISORY NORTH OF HIGHWAY 30 WITH SOME TYPE OF A LOWER END ADVISORY DOWN TO I-80. STACKED SYSTEM WILL BE SLOW TO LEAVE THE AREA SO PRECIP WILL CONTINUE INTO THURSDAY/THURSDAY NIGHT. DEPENDING ON HOW FAST THIS SYSTEM REALLY MOVES...THERE MAY BE LINGER PRECIP INTO FRIDAY. QUIET WX LOOKS TO BE IN STORE FOR THE WEEKEND. ...08... && .DVN WATCHES/WARNINGS/ADVISORIES... IA...WINTER STORM WATCH 12 AM WEDNESDAY UNTIL 12 AM THURSDAY NORTH OF HIGHWAY 30. IL...WINTER STORM WATCH 12 AM WEDNESDAY UNTIL 12 AM THURSDAY NORTH OF HIGHWAY 30. MO...NONE.
Hazardous weather outlook, Dec 13, 5:39 AM CST, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 539 AM CST TUE DEC 13 2005 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-141139- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 539 AM CST TUE DEC 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. ...WINTER STORM WATCH FOR AREAS NORTH OF HIGHWAY 30 LATE TONIGHT THROUGH WEDNESDAY EVENING... .DAY ONE...TODAY AND TONIGHT PATCHY DENSE FOG WITH VISIBILITIES LESS THAN ONE QUARTER MILE WILL BURN OFF BY MID DAY. TONIGHT...A STORM SYSTEM WILL BEGIN TO AFFECT THE AREA. SNOW IS EXPECTED TO DEVELOP LATE THIS EVENING AND OVERNIGHT FROM WEST TO EAST ACROSS THE OUTLOOK AREA. A WINTERY MIXTURE OF RAIN...SNOW... SLEET AND FREEZING RAIN WILL BE POSSIBLE SOUTH OF HIGHWAY 34. SNOW ACCUMULATIONS OF AN INCH OF TWO WILL BE POSSIBLE WEST OF THE MISSISSIPPI RIVER AND NORTH OF HIGHWAY 34...WITH LESSER AMOUNTS SOUTH AND EAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SNOW...POSSIBLY HEAVY AT TIMES...WILL CONTINUE THROUGH THE DAY WEDNESDAY INTO WEDNESDAY EVENING ALONG AND NORTH OF HIGHWAY 30 WHERE 6 INCHES OR MORE OF ACCUMULATION WILL BE POSSIBLE. BETWEEN HIGHWAY 30 AND THE INTERSTATE 80 CORRIDOR...SNOW WILL MIX WITH SOME SLEET AND FREEZING DRIZZLE DURING THE DAY. SNOW AMOUNTS IN THIS AREA WILL BE LIGHTER...BUT CURRENT INDICATIONS ARE THAT 2 TO 4 INCHES WILL BE POSSIBLE THROUGH WEDNESDAY EVENING. ALONG AND SOUTH OF THE HIGHWAY 34 CORRIDOR A WINTERY MIXTURE OF RAIN...SLEET AND SNOW WILL CHANGE OVER TO DRIZZLE DURING THE DAY. SNOW ACCUMULATIONS IN THIS AREA WILL BE LIGHT AND VARY FROM AN INCH OR TWO NEAR HIGHWAY 34 TO LITTLE OR NO ACCUMULATION ALONG AND SOUTH OF HIGHWAY 136. OVERNIGHT WEDNESDAY NIGHT AND THURSDAY...SNOW IS AGAIN EXPECTED FOR THE ENTIRE AREA. ADDITIONAL LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE...ESPECIALLY ALONG AND NORTH OF HIGHWAY 30. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...BUT SNOWFALL REPORTS WEDNESDAY INTO THURSDAY WILL BE APPRECIATED.
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 3:41 AM CST | Winter Storm Watch | DVN | Benton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more | 11 hr |
| Dec 13, 2:25 PM CST | Winter Storm Warning | DVN | Buchanan, Delaware | 13 hr |
| Dec 13, 2:25 PM CST | Winter Weather Advisory | DVN | Cedar, Clinton, Iowa, Johnson, Muscatine, Scott | 13 hr |
Nearby
Snow Advisories in Iowa, 2005Snow Advisories in Illinois, 2005Every snow advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.